Nasty cough - GERD????? or Radon Posining??????
Around Thanksgiving, my 7 year old daughter developed a cough that would NOT go away. We took her to the doctor, and she was treated for allergies with an OTC medicine for about 2 weeks. This did not seem to do much good. Then, she started to get better, so we let the matter drop for awhile.
About Christmas time, I developed a cough. Not so bad at first. Then it started to get worse. It feels the same as when food "goes down the wrong pipe." Then the cough got even worse. Whn I cough, my eyes water up, and I cannot talk. Every couple of days when I cough, I will regurgitate, and thow up the last thing I ate or drank. I went to a doctor, and she said it was a text-book case of GERD. She put me on two pills of prilosec for a week, and then 1 pilll every day. I also have taken Claritol at night, to help the symptoms. It has been about two weeks, and I am not doning much better.
Is this REALLY GERD (acid reflux disease)? Or is this something else?
Also, my 5 year old son has also deveoped a cough. We have taken him to the docor, and he was treated with antibiotics, and cough syrup for a week. It semd to get better, but he still coughs during the day.
Then, to top it all off, my 7 year old daughter coughed so much at school today, that she threw up. But she says she feels fine.
None of us have heartburn, or any other symptoms. No headache, no sore throat, no stomach aches, just a cough as described above.
Hi...I do not know about radon, but if u feel it could be that have u placed a radon detector in ur home or had testing to see if it could be an issue?
Mold can affect u much the same way.....I would suggest u have someone come in and do an inspection.Our enviroment does have an effect on our health.
Even if one of these issues touched off gerd symptoms in u , the treatments r the same except u need to get rid of the cause.Gerd does not have to be accompanied with heartburn or ne of the other symptoms people associate with gerd.We all react differently...and there can be different stages...it can even cycle..appear to be gone for weeks , months even years only to return.
Please read the health pages to see what u can do to relieve the gerd....diet, relaxation, and the bed elevation will help.Keep in mind some meds will cause gerd also.
Speak with ur dr.....
You need to get some information on coughing related to dysautonomia. I had a similar problem and was being treated by a pulmonary doctor who called in an ENT consult. When that doctor saw that I had a dysautonomia diagnosis he immediately told me that was what was causing it. What a relief to be able to get off steroids and antibiotics. Dysautonomia can be hereditary. You need to find a good doctor who knows about this disorder - and study for yourself. Look on websites like the Mayo Clinic, WebMD, etc. In addition, make sure you are checking out your home for any allergens, mold, etc. and talk to a doctor about treating GERD.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.